Growth rate distribution of NH4Cl dendrite and its scaling structure

Hiroshi Miki, Haruo Honjo

    Research output: Contribution to journalArticle

    1 Citation (Scopus)

    Abstract

    Scaling structure of the growth rate distribution on the interface of a dendritic pattern is investigated. The distribution is evaluated for an NH 4Cl quasi-two-dimensional crystal by numerically solving the Laplace equation with the boundary condition taking account of the surface tension effect. It is found that the distribution has multifractality and the surface tension effect is almost ineffective in the unscreened large growth region. The values of the minimum singular exponent and the fractal dimension are smaller than those for the diffusion-limited aggregation pattern. The Makarov's theorem, the information dimension equals one, and the Turkevich-Scher conjecture between the fractal dimension and the minimum singularity exponent hold.

    Original languageEnglish
    Article number061603
    JournalPhysical Review E - Statistical, Nonlinear, and Soft Matter Physics
    Volume86
    Issue number6
    DOIs
    Publication statusPublished - Dec 13 2012

    Fingerprint

    Dendrite
    dendrites
    Scaling
    scaling
    Surface Tension
    Fractal Dimension
    fractals
    interfacial tension
    Exponent
    exponents
    Diffusion-limited Aggregation
    Multifractality
    Laplace equation
    Laplace's equation
    Crystal
    theorems
    Singularity
    boundary conditions
    Boundary conditions
    Theorem

    All Science Journal Classification (ASJC) codes

    • Statistical and Nonlinear Physics
    • Statistics and Probability
    • Condensed Matter Physics

    Cite this

    Growth rate distribution of NH4Cl dendrite and its scaling structure. / Miki, Hiroshi; Honjo, Haruo.

    In: Physical Review E - Statistical, Nonlinear, and Soft Matter Physics, Vol. 86, No. 6, 061603, 13.12.2012.

    Research output: Contribution to journalArticle

    @article{369068990ea54ccc8ac81a32d91cb563,
    title = "Growth rate distribution of NH4Cl dendrite and its scaling structure",
    abstract = "Scaling structure of the growth rate distribution on the interface of a dendritic pattern is investigated. The distribution is evaluated for an NH 4Cl quasi-two-dimensional crystal by numerically solving the Laplace equation with the boundary condition taking account of the surface tension effect. It is found that the distribution has multifractality and the surface tension effect is almost ineffective in the unscreened large growth region. The values of the minimum singular exponent and the fractal dimension are smaller than those for the diffusion-limited aggregation pattern. The Makarov's theorem, the information dimension equals one, and the Turkevich-Scher conjecture between the fractal dimension and the minimum singularity exponent hold.",
    author = "Hiroshi Miki and Haruo Honjo",
    year = "2012",
    month = "12",
    day = "13",
    doi = "10.1103/PhysRevE.86.061603",
    language = "English",
    volume = "86",
    journal = "Physical Review E",
    issn = "2470-0045",
    publisher = "American Physical Society",
    number = "6",

    }

    TY - JOUR

    T1 - Growth rate distribution of NH4Cl dendrite and its scaling structure

    AU - Miki, Hiroshi

    AU - Honjo, Haruo

    PY - 2012/12/13

    Y1 - 2012/12/13

    N2 - Scaling structure of the growth rate distribution on the interface of a dendritic pattern is investigated. The distribution is evaluated for an NH 4Cl quasi-two-dimensional crystal by numerically solving the Laplace equation with the boundary condition taking account of the surface tension effect. It is found that the distribution has multifractality and the surface tension effect is almost ineffective in the unscreened large growth region. The values of the minimum singular exponent and the fractal dimension are smaller than those for the diffusion-limited aggregation pattern. The Makarov's theorem, the information dimension equals one, and the Turkevich-Scher conjecture between the fractal dimension and the minimum singularity exponent hold.

    AB - Scaling structure of the growth rate distribution on the interface of a dendritic pattern is investigated. The distribution is evaluated for an NH 4Cl quasi-two-dimensional crystal by numerically solving the Laplace equation with the boundary condition taking account of the surface tension effect. It is found that the distribution has multifractality and the surface tension effect is almost ineffective in the unscreened large growth region. The values of the minimum singular exponent and the fractal dimension are smaller than those for the diffusion-limited aggregation pattern. The Makarov's theorem, the information dimension equals one, and the Turkevich-Scher conjecture between the fractal dimension and the minimum singularity exponent hold.

    UR - http://www.scopus.com/inward/record.url?scp=84871796865&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=84871796865&partnerID=8YFLogxK

    U2 - 10.1103/PhysRevE.86.061603

    DO - 10.1103/PhysRevE.86.061603

    M3 - Article

    AN - SCOPUS:84871796865

    VL - 86

    JO - Physical Review E

    JF - Physical Review E

    SN - 2470-0045

    IS - 6

    M1 - 061603

    ER -